Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Resistance Mutation 103Q
Apr 13, 2004

I had a resistance test prior to starting HAART, showing resistance to nevirapine/Viramune with mutation 103Q. I have read that some of the mutations at 103 are cross-resistant but I have not been able to find any specific information on the 103Q mutation. Are all mutations at 103 cross-resistant in the NNRTI class? Should I be worried that this mutation could confer resistance to Sustiva, and in turn cause my regimen to fail sooner rather than later? Should I consider swaping out the Sustiva for a PI before that happens?

I'm 36, my current (and only) regimine is Sustiva, Epivir, & Viread. Started meds 4/03 with CD4 of 310 & VL of 67,700. My VL took five months to fall to undetectable and has stayed there so far. So, after 11 months on treatment I'm undetectable w/ CD4 at 552. I've never missed a pill, but have been late a few times. So overall I'm doing well...just wondering if I should be proactive in switching meds.

Thanks in advance for any insight you can give!

Seattle Dude

Response from Dr. Conway

Hi Seattle dude from two hours up the highway in Vancouver.

The short answer is...don't worry. You are undetectable on your current simple and effective regimen. This is the combination that was used in Gilead study 903 and has now produced excellent results over 3 years.

K103Q is not the same as K103N, the mutation that causes broad cross-resistance to all current NNRTIs. it has been described in a small number of cases, always with other mutations. Its appearance on its own in a drug-naive setting is of doubtful significance, especially in the setting of a maximal response to therapy, such as you have experienced.



Previous
high liver levels/latic acidosis/hep c
Next
I am desparate then ever

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement